Alert archive / New Mexico / Red Flag Warnings in 2009
Red Flag Warning 17, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Mar 6, 2009, 4:17 AM MST. It took effect at Mar 6, 2009, 10:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2009, 4:17 AM MST (11:17 UTC)
- In effect from
- Mar 6, 2009, 10:00 AM MST
- Expired
- Mar 6, 2009, 7:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMAF 061117 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 517 AM CST FRI MAR 6 2009 ...RED FLAG WARNING IN EFFECT TODAY FOR THE GUADALUPE MOUNTAINS AND SOUTHEASTERN NEW MEXICO PLAINS FOR WINDY CONDITIONS... VERY LOW HUMIDITY... AND VERY HIGH FIRE DANGER... ...FIRE WEATHER WATCH IN EFFECT SATURDAY FOR SOUTHEASTERN NEW MEXICO... UPPER TRANS PECOS... VAN HORN REGION... AND PERMIAN BASIN FOR VERY WINDY CONDITIONS... VERY LOW HUMIDITY... AND HIGH TO VERY HIGH FIRE DANGER... .THE DEVELOPMENT OF A SURFACE TROUGH TODAY NEAR A HOBBS TO FORT DAVIS LINE WILL HELP PREVENT LOW LEVEL MOISTURE FROM SPREADING ACROSS SOUTHEASTERN NEW MEXICO. THIS WILL RESULT IN THE CONTINUATION OF VERY LOW RELATIVE HUMIDITY WITH MINIMUM RH OF 10 PERCENT OR LESS ACROSS SOUTHERN NEW MEXICO. IN ADDITION... STRONGER WINDS ALOFT WILL MIX DOWN TO THE SURFACE THIS AFTERNOON AND RESULT IN 20 FT WINDS OF 20 MPH OR GREATER... WHICH WHEN COMBINED WITH VERY HIGH FIRE DANGER WILL RESULT IN THE ISSUANCE OF A RED FLAG WARNING FOR TODAY. THE APPROACH OF AN UPPER TROUGH SATURDAY SHOULD RESULT IN WINDY CONDITIONS SPREADING EASTWARD ACROSS THE TRANS PECOS AND PERMIAN BASIN. AT THE SAME TIME A DRYLINE WILL SURGE EAST WITH VERY LOW RELATIVE HUMIDITY SPREADING ACROSS WEST TEXAS. THESE CONDITIONS WHEN COMBINED WITH VERY HIGH FIRE DANGER HAS RESULTED IN A FIRE WEATHER WATCH SATURDAY GENERALLY ALONG AND NORTH OF A VAN HORN TO IRAAN LINE. NMZ114-TXZ258-062200- /O.UPG.KMAF.FW.A.0017.090306T1700Z-090307T0200Z/ /O.NEW.KMAF.FW.W.0017.090306T1700Z-090307T0200Z/ /O.CON.KMAF.FW.A.0018.090307T1200Z-090308T0200Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 417 AM MST FRI MAR 6 2009 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MST THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MST THIS EVENING. THE FIRE WEATHER WATCH FOR TODAY IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY MORNING THROUGH EVENING. DRY AND WINDY CONDITIONS EXPECTED TODAY ACROSS THE GUADALUPE MOUNTAINS. 20 FT WINDS OF 20 MPH OR GREATER... MINIMUM RELATIVE HUMIDITY OF 15 PERCENT OR LESS... AND VERY HIGH FIRE DANGER EXPECTED TODAY SO A RED FLAG WARNING HAS BEEN ISSUED. CONTINUED DRY AND WINDY CONDITIONS ALONG WITH VERY HIGH FIRE DANGER POSSIBLE AGAIN SATURDAY MAY RESULT IN DANGEROUS FIRE WEATHER CONDITIONS. A FIRE WEATHER WATCH IS IN EFFECT SATURDAY. CONTINUED DROUGHT CONDITIONS ACROSS THE REGION HAVE CREATED VERY DRY FUEL CONDITIONS AND ANY FIRES THAT START WILL HAVE THE OPPORTUNITY TO SPREAD AND GROW RAPIDLY. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. && $$ NMZ115-062200- /O.UPG.KMAF.FW.A.0017.090306T1700Z-090307T0200Z/ /O.NEW.KMAF.FW.W.0017.090306T1700Z-090307T0200Z/ /O.CON.KMAF.FW.A.0018.090307T1700Z-090308T0200Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ- 417 AM MST FRI MAR 6 2009 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MST THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MST THIS EVENING. THE FIRE WEATHER WATCH FOR TODAY IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY MORNING THROUGH EVENING. DRY AND WINDY CONDITIONS EXPECTED TODAY ACROSS THE PLAINS OF SOUTHEASTERN NEW MEXICO. 20 FT WINDS OF 20 MPH OR GREATER... MINIMUM RELATIVE HUMIDITY OF 15 PERCENT OR LESS... AND VERY HIGH FIRE DANGER EXPECTED TODAY SO A RED FLAG WARNING HAS BEEN ISSUED. CONTINUED DRY AND WINDY CONDITIONS ALONG WITH VERY HIGH FIRE DANGER POSSIBLE AGAIN SATURDAY MAY RESULT IN DANGEROUS FIRE WEATHER CONDITIONS. A FIRE WEATHER WATCH IS IN EFFECT SATURDAY. CONTINUED DROUGHT CONDITIONS ACROSS THE REGION HAVE CREATED VERY DRY FUEL CONDITIONS AND ANY FIRES THAT START WILL HAVE THE OPPORTUNITY TO SPREAD AND GROW RAPIDLY. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. && $$ TXZ045>048-050>053-057>063-067>070-074-075-062200- /O.CON.KMAF.FW.A.0018.090307T1700Z-090308T0200Z/ GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS- 517 AM CST FRI MAR 6 2009 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. DRY AND WINDY CONDITIONS POSSIBLE SATURDAY ACROSS THE UPPER TRANS PECOS... DAVIS MOUNTAINS... VAN HORN REGION... AND PERMIAN BASIN. 20 FT WINDS OF 20 MPH OR GREATER... MINIMUM RELATIVE HUMIDITY OF 15 PERCENT OR LESS... AND VERY HIGH FIRE DANGER POSSIBLE SATURDAY. A FIRE WEATHER WATCH IS IN EFFECT SATURDAY. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
1 follow-up statement
000 WWUS84 KMAF 062042 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 242 PM CST FRI MAR 6 2009 ...RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON FOR THE GUADALUPE MOUNTAINS AND SOUTHEASTERN NEW MEXICO PLAINS FOR WINDY CONDITIONS...VERY LOW HUMIDITY...AND VERY HIGH FIRE DANGER... ...RED FLAG WARNING IS IN EFFECT SATURDAY FOR ALL OF SOUTHEAST NEW MEXICO AND FOR WEST TEXAS ALONG AND WEST OF A KERMIT TO ALPINE LINE FOR WINDY CONDITIONS...VERY LOW HUMIDITY...AND VERY HIGH FIRE DANGER... ...FIRE WEATHER WATCH IS IN EFFECT SATURDAY FOR THE REMAINDER OF WEST TEXAS ALONG AND NORTH OF INTERSTATE 10...FOR STRONG WINDS... LOW RELATIVE HUMIDITY...AND VERY HIGH FIRE DANGER... .A SURFACE LOW PRESSURE TROUGH WILL CONTINUE TO DEEPEN ACROSS EASTERN NEW MEXICO TODAY AND SATURDAY. SOUTH WINDS OF 20 TO 25 MPH...WITH HIGHER WIND GUSTS IN THE MOUNTAINS...AND LOW HUMIDITY VALUES AROUND 10 PERCENT WILL CONTINUE ACROSS SOUTHEAST NEW MEXICO INTO THE EARLY EVENING HOURS TODAY. SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH LATE SATURDAY MORNING ACROSS MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO...WITH HIGHER WINDS IN THE MOUNTAINS. RELATIVE HUMIDITY VALUES WILL FALL BELOW 15 PERCENT ACROSS ALL OF SOUTHEAST NEW MEXICO AND PORTIONS OF WEST TEXAS ALONG AND WEST OF A KERMIT TO ALPINE LINE BY EARLY AFTERNOON. A RED FLAG WARNING HAS BEEN ISSUED FOR SATURDAY FOR THIS AREA. A DRYLINE WILL SURGE EASTWARD ACROSS WEST TEXAS DURING THE AFTERNOON HOURS ON SATURDAY...WITH WIND SPEEDS OF 20 MPH OR GREATER AND LOW AFTERNOON RELATIVE HUMIDITY VALUES EXPECTED WEST OF THIS DRYLINE. A FIRE WEATHER WATCH IS IN EFFECT SATURDAY FOR THE REMAINDER OF WEST TEXAS ALONG AND NORTH OF INTERSTATE 10. NMZ114-TXZ258-071000- /O.UPG.KMAF.FW.A.0018.090307T1200Z-090308T0200Z/ /O.NEW.KMAF.FW.W.0018.090307T1700Z-090308T0200Z/ /O.CON.KMAF.FW.W.0017.000000T0000Z-090307T0200Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 142 PM MST FRI MAR 6 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM MST SATURDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. DRY AND WINDY CONDITIONS WILL CONTINUE THIS AFTERNOON ACROSS THE GUADALUPE MOUNTAINS WITH SLOW HUMIDITY RECOVERY THIS EVENING. DRY AND VERY WINDY CONDITIONS ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS BY LATE SATURDAY MORNING. RELATIVE HUMIDITY VALUES WILL FALL BELOW 15 PERCENT WITH VERY WINDY CONDITIONS RESULTING IN DANGEROUS TO EXTREME FIRE WEATHER CONDITIONS ACROSS THE GUADALUPE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. CONTINUED DROUGHT CONDITIONS ACROSS THE REGION HAVE CREATED VERY DRY FUEL CONDITIONS AND ANY FIRES THAT START WILL HAVE THE OPPORTUNITY TO SPREAD AND GROW RAPIDLY. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. && $$ NMZ115-071000- /O.UPG.KMAF.FW.A.0018.090307T1700Z-090308T0200Z/ /O.NEW.KMAF.FW.W.0018.090307T1700Z-090308T0200Z/ /O.CON.KMAF.FW.W.0017.000000T0000Z-090307T0200Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ- 142 PM MST FRI MAR 6 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM MST SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. DRY AND WINDY CONDITIONS WILL CONTINUE THIS AFTERNOON ACROSS THE PLAINS OF SOUTHEASTERN NEW MEXICO WITH SLOW HUMIDITY RECOVER THIS EVENING. DRY AND WINDY CONDITIONS ARE EXPECTED TO RETURN BY LATE SATURDAY MORNING. RELATIVE HUMIDITY VALUES WILL FALL BELOW 15 PERCENT WITH 20 FT WINDS OF 20 MPH OR GREATER...RESULTING TN DANGEROUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. CONTINUED DROUGHT CONDITIONS ACROSS THE REGION HAVE CREATED VERY DRY FUEL CONDITIONS AND ANY FIRES THAT START WILL HAVE THE OPPORTUNITY TO SPREAD AND GROW RAPIDLY. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. && $$ TXZ057>060-067-074-071000- /O.UPG.KMAF.FW.A.0018.090307T1700Z-090308T0200Z/ /O.NEW.KMAF.FW.W.0018.090307T1700Z-090308T0200Z/ VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD- DAVIS/APACHE MOUNTAINS AREA- 242 PM CST FRI MAR 6 2009 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM CST SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. DRY AND WINDY CONDITIONS ARE EXPECTED BY LATE SATURDAY MORNING ACROSS THE UPPER TRANS PECOS...DAVIS MOUNTAINS...VAN HORN REGION...AND WESTERN PERMIAN BASIN. 20 FT WINDS OF 20 MPH OR GREATER... MINIMUM RELATIVE HUMIDITY OF 15 PERCENT OR LESS...AND VERY HIGH FIRE DANGER ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. CONTINUED DROUGHT CONDITIONS ACROSS THE REGION HAVE CREATED VERY DRY FUEL CONDITIONS AND ANY FIRES THAT START WILL HAVE THE OPPORTUNITY TO SPREAD AND GROW RAPIDLY. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. && $$ TXZ045>048-050>053-061>063-068>070-075-071000- /O.CON.KMAF.FW.A.0018.090307T1700Z-090308T0200Z/ GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-ECTOR- MIDLAND-GLASSCOCK-CRANE-UPTON-REAGAN-PECOS- 242 PM CST FRI MAR 6 2009 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. DRY AND WINDY CONDITIONS ARE POSSIBLE SATURDAY ACROSS MUCH OF WEST TEXAS ALONG AND NORTH OF INTERSTATE 10. 20 FT WINDS OF 20 MPH OR GREATER...MINIMUM RELATIVE HUMIDITY OF 15 PERCENT OR LESS...AND VERY HIGH FIRE DANGER ARE POSSIBLE SATURDAY. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Mar 6, 3:55 AM MST, 22 minutes earlier.
Area forecast discussion, Mar 6, 3:55 AM MST, 22 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
455 AM CST FRI MAR 6 2009
.DISCUSSION...
EARLY MORNING ANALYSIS CONTINUES WITH SOUTHWEST FLOW ALOFT OVER WEST
TEXAS AS AN UPPER LEVEL SHORTWAVE TROUGH...VISIBLE IN WATER VAPOR
IMAGERY...MOVES EAST OUT OF SOUTHERN CALIFORNIA. NORTH OF THIS
FEATURE...ANOTHER VORT MAX IS NOW DIVING SOUTH OUT OF WESTERN
CANADA. THE LATTER FEATURE WILL RESULT IN A POSITIVELY TILTED
TROUGH JUST NORTHWEST OF THE FOUR CORNERS REGION BY SATURDAY
MORNING. WITH MID TO UPPER LEVEL FLOW ON THE BACKSIDE OF THIS UL
TROUGH RELATIVELY WEAK AND GREATEST HEIGHT FALLS OCCURRING OVER SOUTH
CENTRAL PLAINS SATURDAY AFTERNOON AND THEN NORTHEAST TOWARDS GREAT
LAKES...ONE WOULD EXPECT LIMITED POTENTIAL FOR IT TO DIG MUCH
FURTHER TO THE SOUTH. FOR THIS REASON...EXPECTING WIND MAKER THIS
TIME AROUND AS MID TO UPPER LEVEL HEIGHT GRADIENT INCREASES ALONG
WITH SFC PRESSURE GRADIENT. ONLY MINOR POPS OVER EXTREME EASTERN
PORTIONS OF CWA (NEAR DRYLINE) AND SOUTH CENTRAL NEW MEXICO (NEAR
WEAK UL JET SUPPORT) WILL BE INCLUDED FOR SATURDAY.
SUBTROPICAL FETCH OF MOISTURE WILL CONTINUE TO RESULT IN CIRRUS
THROUGH MOST OF THE WEEKEND...WITH SOME BREAKS TODAY...UNTIL UPPER
LOW EJECTS NORTHEASTWARD. LOW CLOUD WILL BE POSSIBLE AS WELL FOR
THIS MORNING ACROSS SOUTHEASTERN PORTIONS OF THE CWA AS LOW LEVEL
JET CONTINUES TO ADVECT MOISTURE. LOWS THIS MORNING WILL BE RATHER
WARM AS A RESULT. TEMPS TODAY WILL BE COOLER THAN YESTERDAY AS 850
MB THERMAL RIDGE SHIFTS SLIGHTLY TO THE WEST...WITH LEE LOW NEAR
KS/CO BORDER...AND DOWNSLOPE COMPONENT WEAKENING. LOWS WILL REMAIN
ON THE WARM SIDE SATURDAY MORNING AS BOUNDARY LAYER MOISTURE
ADVECTION CONTINUES. DRYLINE WILL MOST LIKELY BE POSITIONED ALONG
OUR EASTERN CWA BORDER BY LATE SATURDAY AFTERNOON AND PACIFIC FRONT
WILL FOLLOW....COOLING TEMPS FOR SUNDAY. WILL NEED TO WATCH HIGH
WIND POTENTIAL FOR THE GUADALUPE MOUNTAINS SATURDAY WITH INCREASED
MID LEVEL FLOW AND PERHAPS SLIGHT CHANCE OF VIRGA OVER REGION. A
HIGH WIND WATCH WILL BE ISSUED THIS MORNING. MAV GUIDANCE CONTINUES
TO SHOW THIS AS WELL. WINDS MAY ALSO APPROACH ADVISORY LEVEL
CRITERIA IN THE SOUTHEAST NM PLAINS...BUT SHOULD REMAIN JUST BELOW
OVER PERMIAN BASIN AND UPPER TRANS PECOS. NEXT FEATURES TO KEEP AN
EYE ON WILL BE EMBEDDED SHORTWAVE TROUGHS IN SOUTHWEST FLOW ALOFT
EARLY NEXT WEEK MOVING OVER SOUTHWEST TEXAS AND COLD FRONT MAKING
ITS WAY DOWN THE PLAINS LATE TUESDAY. BOTH GFS AND ECMWF DEPICT
FIRST SIGNIFICANT SHORTWAVE TROUGH MOVING OVER REGION SOMETIME
WEDNESDAY AND TIMING OF THIS FEATURE WITH FRONTAL POSITION COULD
RESULT IN DECENT POPS FOR THE FORECAST AT THIS TIME. WILL INCREASE
POPS SLIGHTLY...BUT STILL STAY ON LOW SIDE AS CONFIDENCE IN TIMING
STILL A CONCERN.
&&
.FIRE WEATHER...
THE CONTINUATION OF UNSEASONABLY WARM TEMPERATURES AND DRY LOWER
LEVEL WILL RESULT IN VERY LOW RH WEST OF A SURFACE TROUGH WHICH
SHOULD SET UP NEAR A HOBBS TO FT DAVIS LINE BY THIS AFTERNOON. MIN
RH OF 10 PERCENT OR LESS WILL BE POSSIBLE. LIMITING FACTOR ACROSS
THE SOUTHWEST WILL BE LOWER WIND SPEEDS... HOWEVER HIGHER 850 AND
700 MB SPEEDS OVER SOUTHEAST NEW MEXICO SHOULD MIX DOWN THIS
AFTERNOON AND REACH 20 MPH OR GREATER AT 20 FEET. THESE FEATURES
COMBINED WITH HIGH TO VERY HIGH FIRE DANGER WILL RESULT IN NEED FOR
UPGRADE OF FIRE WX WATCH FOR SOUTHEAST NM TO A RED FLAG WARNING
THIS AFTERNOON.
SATURDAY LOOKS TO BE A BIGGER FIRE WX DAY AS A STRONG UPPER TROUGH
SWINGS ACROSS THE ROCKIES AND A DRYLINE MOVES EAST AS THE SURFACE LOW
DRAGS ACROSS THE PANHANDLE. THIS WILL ALLOW VERY LOW RH TO SPREAD
ACROSS MOST OF THE REGION SATURDAY AFTERNOON. THE COMBINATION
OF THIS DEEPENING SURFACE LOW AND STRONGER MID LEVEL WINDS SATURDAY
WILL RESULT IN WINDIER CONDITIONS. THEREFORE WILL CONTINUE FIRE WX
WATCH SATURDAY ALONG AND NORTH OF A VAN HORN TO IRAAN LINE. LATER
SHIFTS MAY NEED TO REFINE EASTERN OR SOUTHERN EXTENT OF WATCH.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 82 59 79 50 / 0 0 0 0
CARLSBAD NM 84 55 78 42 / 0 0 0 0
DRYDEN TX 81 59 78 56 / 0 0 0 0
FORT STOCKTON TX 88 59 81 49 / 0 0 0 0
GUADALUPE PASS TX 77 49 73 45 / 0 0 0 0
HOBBS NM 83 56 79 43 / 0 0 0 0
MARFA TX 80 36 73 32 / 0 0 0 0
MIDLAND INTL AIRPORT TX 83 58 79 50 / 0 0 0 0
ODESSA TX 83 57 79 51 / 0 0 0 0
WINK TX 89 57 82 44 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
EVENING FOR THE FOLLOWING ZONES... SOUTHEAST PLAINS/BLM
ROSWELL/LNZ.
RED FLAG WARNING FROM 10 AM THIS MORNING TO 7 PM MST THIS
EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS
NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
FIRE WEATHER WATCH FROM LATE TONIGHT THROUGH SATURDAY EVENING
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN
NF/LNZ.
TX...FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
EVENING FOR THE FOLLOWING ZONES... ANDREWS...BORDEN...
CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...
GAINES...GLASSCOCK...HOWARD...LOVING...MARTIN...MIDLAND...
MITCHELL...PECOS...REAGAN...REEVES COUNTY AND UPPER TRANS
PECOS...SCURRY...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...
WARD...WINKLER.
RED FLAG WARNING FROM 10 AM THIS MORNING TO 7 PM MST THIS
EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.
FIRE WEATHER WATCH FROM LATE TONIGHT THROUGH SATURDAY EVENING
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.
HIGH WIND WATCH FROM LATE TONIGHT THROUGH SATURDAY EVENING FOR
THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.
&&
72/78Hazardous weather outlook, Mar 6, 1:32 AM MST, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 232 AM CST FRI MAR 6 2009 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-070845- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 232 AM CST FRI MAR 6 2009 /132 AM MST FRI MAR 6 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT WARM... DRY... AND WINDY CONDITIONS EXPECTED THIS AFTERNOON ACROSS SOUTHEASTERN NEW MEXICO WILL RESULT IN DANGEROUS FIRE WEATHER CONDITIONS. A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR THE SOUTHEASTERN NEW MEXICO PLAINS AND MOUNTAINS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY FIRE WEATHER CONCERNS WILL SPREAD ACROSS MUCH OF THE REGION SATURDAY AS DRY AND WINDY CONDITIONS EXPAND EASTWARD FROM SOUTHEASTERN NEW MEXICO... ACROSS THE TRANS PECOS AND PERMIAN BASIN. A FIRE WEATHER WATCH IS IN EFFECT SATURDAY ALONG AND NORTH OF A VAN HORN TO IRAAN LINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 4:25 AM MST | High Wind Watch | MAF | Eddy | 9 hr |
| Mar 6, 1:42 PM MST | Red Flag Warning | MAF | 29 hr | |
| Mar 6, 1:47 PM MST | High Wind Warning | MAF | Eddy | 30 hr |
Nearby
Red Flag Warnings in New Mexico, 2009Red Flag Warnings in Texas, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.